Functional inequalities involving Bessel and modified Bessel functions of the first kind

Research output: Contribution to journalArticle

53 Citations (Scopus)

Abstract

In this paper, we extend some known elementary trigonometric inequalities, and their hyperbolic analogues to Bessel and modified Bessel functions of the first kind. In order to prove our main results, we present some monotonicity and convexity properties of some functions involving Bessel and modified Bessel functions of the first kind. We also deduce some Turán and Lazarević-type inequalities for the confluent hypergeometric functions.

Original languageEnglish
Pages (from-to)279-293
Number of pages15
JournalExpositiones Mathematicae
Volume26
Issue number3
DOIs
Publication statusPublished - Aug 1 2008

Fingerprint

Bessel function of the first kind
Modified Bessel Functions
Functional Inequalities
Friedrich Wilhelm Bessel
Confluent Hypergeometric Function
Bessel Functions
Monotonicity
Convexity
Deduce
Analogue

Keywords

  • Bessel functions
  • Kummer's hypergeometric functions
  • Lazarević-type inequality
  • Modified Bessel functions
  • Turán-type inequality
  • Wilker's inequality

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Functional inequalities involving Bessel and modified Bessel functions of the first kind. / Baricz, A.

In: Expositiones Mathematicae, Vol. 26, No. 3, 01.08.2008, p. 279-293.

Research output: Contribution to journalArticle

@article{28e7d9ae23154380959b2e07d15dad74,
title = "Functional inequalities involving Bessel and modified Bessel functions of the first kind",
abstract = "In this paper, we extend some known elementary trigonometric inequalities, and their hyperbolic analogues to Bessel and modified Bessel functions of the first kind. In order to prove our main results, we present some monotonicity and convexity properties of some functions involving Bessel and modified Bessel functions of the first kind. We also deduce some Tur{\'a}n and Lazarević-type inequalities for the confluent hypergeometric functions.",
keywords = "Bessel functions, Kummer's hypergeometric functions, Lazarević-type inequality, Modified Bessel functions, Tur{\'a}n-type inequality, Wilker's inequality",
author = "A. Baricz",
year = "2008",
month = "8",
day = "1",
doi = "10.1016/j.exmath.2008.01.001",
language = "English",
volume = "26",
pages = "279--293",
journal = "Expositiones Mathematicae",
issn = "0723-0869",
publisher = "Urban und Fischer Verlag Jena",
number = "3",

}

TY - JOUR

T1 - Functional inequalities involving Bessel and modified Bessel functions of the first kind

AU - Baricz, A.

PY - 2008/8/1

Y1 - 2008/8/1

N2 - In this paper, we extend some known elementary trigonometric inequalities, and their hyperbolic analogues to Bessel and modified Bessel functions of the first kind. In order to prove our main results, we present some monotonicity and convexity properties of some functions involving Bessel and modified Bessel functions of the first kind. We also deduce some Turán and Lazarević-type inequalities for the confluent hypergeometric functions.

AB - In this paper, we extend some known elementary trigonometric inequalities, and their hyperbolic analogues to Bessel and modified Bessel functions of the first kind. In order to prove our main results, we present some monotonicity and convexity properties of some functions involving Bessel and modified Bessel functions of the first kind. We also deduce some Turán and Lazarević-type inequalities for the confluent hypergeometric functions.

KW - Bessel functions

KW - Kummer's hypergeometric functions

KW - Lazarević-type inequality

KW - Modified Bessel functions

KW - Turán-type inequality

KW - Wilker's inequality

UR - http://www.scopus.com/inward/record.url?scp=46149122293&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46149122293&partnerID=8YFLogxK

U2 - 10.1016/j.exmath.2008.01.001

DO - 10.1016/j.exmath.2008.01.001

M3 - Article

AN - SCOPUS:46149122293

VL - 26

SP - 279

EP - 293

JO - Expositiones Mathematicae

JF - Expositiones Mathematicae

SN - 0723-0869

IS - 3

ER -